MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR WORKING ELEMENT; BIPOLAR RESECTOSCOPE

KARL STORZ SE & CO. KG BIPOLAR WORKING ELEMENT; BIPOLAR RESECTOSCOPE
Model Number 27040EB
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.
 
Event or Problem Description
We were served with a legal document, respondents in discovery, for a lawsuit against two facilities.The complaint indicated the patient underwent a cystoscopy with urethral dilation, transurethral resection/ablation of prostate with "button type bipolar prostate resector" and allegedly suffered thermal injury to his bladder and urethra.

Brand Name
BIPOLAR WORKING ELEMENT
Common Device Name
BIPOLAR RESECTOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8177027
Report Number9610617-2018-00098
Device Sequence Number1587994
Product Code FAS
UDI-Device Identifier04048551075623
UDI-Public4048551075623
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27040EB
Device Catalogue Number27040EB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;